Hail, Tallapoosa
- When
- March 19, 3:04 PM CST
- Where
- Tallapoosa County, Jacksons Gap
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.883, -85.800
Nickel size hail was reported near Jackson's Gap.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 19, 1:51 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 151 PM CST WED MAR 19 2003 THIS WILL BE A SHORT DISCUSSION...LOTS GOING ON HERE. WATER VAPOR TELLS THE STORY. DRY PUNCH NOSING MORE NORTHWARD TOWARDS THE GREAT LAKES. VERY EVIDENT DRY-LINE CUTTING FROM NORTH TO SOUTH THROUGH ALABAMA. EVERYTHING IS FIRING ALONG THIS LINE... AND WILL CONTINUE TOO THIS LINE IS EXPECTED TO MAKE A VERY SLOW PROGRESSION EASTWARD...AND THEN STALL. THE BAD NEWS IS THIS LINE WILL BEGIN TO MOVE BACK TO THE WEST THIS EVENING...KEEPING EVERYONE EAST OF I-65 UNDER THE GUN THROUGH THURSDAY EVENING. NO REASON TO GO AGAINST WHAT WE HAVE BEEN SAYING FOR THE LAST FEW DAYS ON THIS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. EVERYTHING ON THE RADAR RIGHT NOW IS SPINNING. BEYOND THAT...LOOKING DRY...WILL LEAVE THE EXTENDED ALONE. BHM BB 057/079 053/072 046/068 2220 MGM BB 062/082 055/076 049/072 4440 .BHM...NONE. JONES/90
ALZ011>015-017>050-192100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER ALABAMA THROUGH TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE STATE. THEY WILL BE MAINLY EAST OF INTERSTATE 65. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL BE MAINLY CONFINED TO EAST ALABAMA. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ALABAMA THROUGH THURSDAY NIGHT. HOWEVER...A LACK OF DEEP MOISTURE WILL HINDER THUNDERSTORM DEVELOPMENT. AT THIS TIME...IT APPEARS THAT THURSDAY NIGHT WILL BE THE FAVORED PERIOD FOR ANY SEVERE THUNDERSTORMS... AS A WEAK COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY AT TIMES THROUGH TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail was reported near Jackson's Gap.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349245.